Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 29, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 12, 2014, 4:26 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2014, 4:26 PM MST (23:26 UTC)
- Expired
- Aug 12, 2014, 6:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 12 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 4:39 PM MST | FLASH FLOOD | 4 Nnw Gilbert, AZ | SPOTTER AT BASELINE AND GILBERT REPORTING NEAR ZERO VISIBILITY IN VERY HEAVY RAIN WITH STREET FLOODING AND PEA SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 327 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 2303 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
903 WGUS55 KPSR 122326 FFWPSR AZC013-021-130130- /O.NEW.KPSR.FF.W.0029.140812T2326Z-140813T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 426 PM MST TUE AUG 12 2014 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES EAST MESA...MESA...GILBERT... EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES APACHE JUNCTION... * UNTIL 630 PM MST * AT 420 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUGUSTA RANCH...FALCON FIELD AIRPORT...SUPERSTITION SPRINGS MALL AND FREESTONE PARK PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA. MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3349 11179 3340 11154 3323 11160 3333 11186 $$ MCLANE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:15 PM MST, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 12, 2:15 PM MST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 215 PM MST TUE AUG 12 2014 ...POTENTIAL FOR LOCALIZED FLASH FLOODING THROUGH TONIGHT ACROSS MUCH OF THE AREA... .SYNOPSIS... COPIOUS AMOUNTS OF MOISTURE AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM WILL SUPPORT SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA THROUGH WEDNESDAY. SOME STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED AREAS OF FLOODING. WITH THE MOIST CONDITIONS...TEMPERATURES WILL REMAIN BELOW NORMAL THE NEXT FEW DAYS. A DRYING AND WARMING TREND IS EXPECTED LATE IN THE WEEK AS HIGH PRESSURE BECOMES REESTABLISHED TO THE SOUTH. && .DISCUSSION... THE PRIMARY INVERTED TROUGH/VORTICITY CENTER WAS PROPAGATING NORTH INTO FAR SOUTHERN ARIZONA WEST OF TUCSON...WHILE A LEADING CONVECTIVELY GENERATED VORTICITY MAX/GRAVITY WAVE WAS SUPPORTING INTENSIFYING CONVECTION THROUGH MUCH OF SOUTHEAST CALIFORNIA. INTERSPERSED WITH THESE FEATURES WERE AT LEAST ONE ADDITIONAL MESOSCALE VORTICITY CENTER OVER SWRN ARIZONA...WHICH COULD ALSO AID IN LOCALIZED CONVERGENCE AND LIFT. 12Z KPSR AND KTWC SOUNDINGS DEPICTED DEEP SELY MOIST FLOW THROUGH THE LOWER AND MIDDLE TROPOSPHERE CHARACTERIZED BY PWATS 1.75 INCHES AND LOW LEVEL MIXING RATION 11-12 G/KG (NEAR 2 STANDARD DEVIATIONS ABOVE AVERAGE). OBJECTIVE ANALYSIS SUGGESTS PWATS IN EXCESS OF 2 INCHES ADVECTING NORTH INTO THE CWA...WHILE DIFLUENCE ALOFT AND FORCED ASCENT HAVE INCREASED ACROSS THE REGION. WHILE LAPSE RATES ARE NOT PARTICULARLY STEEP...TALL SKINNY CAPE PROFILES WITH THICK MOISTURE WILL SUPPORT LOCALLY HEAVY RAIN PRODUCING CELLS (AND POTENTIALLY A COUPLE MOISTURE LOADED UPDRAFT/DOWNBURST CELLS). WILL CONTINUE FLASH FLOOD WATCH BASED MOSTLY ON PRECIP RATE EXPECTATION OVER POPULATION CENTERS AS CELL PROPAGATION MAY PRECLUDE A WIDESPREAD FLOOD THREAT...ALTHOUGH A FEW TRAINING CELLS ORIENTED IN A SE-NW FASHION PARALLEL TO THE MEAN ATMOSPHERIC STEERING FLOW MAY BE OF CONCERN THIS AFTERNOON AND EVENING. VERY DIFFICULT TO ASCERTAIN ANY PARTICULAR MODEL PERFORMING BETTER THAN ANY OTHER AS SOME ASPECTS OF THE CURRENT RADAR ARE COVERED BY SOME MODELS...BUT NOT BY OTHERS. CONCEPTUALLY...GIVEN THE FAVORABLE DEEP SELY FLOW...PWATS ABOVE 2 INCHES...AND BROAD SCALE ASCENT HAVE KEPT POPS SUBSTANTIALLY HIGH (GENERALLY IN THE 40-80 PERCENT RANGE). HAVE ATTEMPTED TO UTILIZE HI-RES STORM SCALE ENSEMBLE NEIGHBORHOOD PROBABILITIES COMBINED WITH NUMERICAL STATISTICAL GUIDANCE TO HIGHLIGHT THE MOST FAVORABLE TIMES AND LOCATIONS FOR PRECIPITATION. WOULD EXPECT MORE BREAKS IN CONVECTION AND WEAK SUBSIDENCE TO ADVECT INTO THE FORECAST AREA FROM SONORA LATE TONIGHT BEHIND THE PREDOMINANT VORTICITY MAX...ALTHOUGH GIVEN THE NEARLY SATURATED ATMOSPHERE...PERIODIC SHOWERS MAY STILL LINGER. THE AFOREMENTIONED VORT MAX WILL ACCELERATE SOMEWHAT WEDNESDAY AS IT LIFTS NORTHEASTWARD INTO NORTHERN ARIZONA. BELOW NORMAL TEMPERATURES ARE A GOOD BET GIVEN THE DEEP MOISTURE AND RESIDUAL RAIN-COOLED AIR. A MOIST SOUTHWESTERLY FLOW SUGGESTS THE POSSIBILITY OF BACK-BUILDING CELLS INTO THE LOWER DESERTS...THOUGH LARGE SCALE DYNAMICS WOULD GENERALLY SUPPORT MORE SINKING MOTION. HAVE TEMPERED BACK POPS SLIGHTLY ON WEDNESDAY THINKING SHOWER COVERAGE WILL BE MORE LIMITED....BUT CANNOT DISCOUNT A FEW ROGUE SHOWERS JUST ABOUT ANYWHERE DURING THE DAYLIGHT HOURS. A DRIER SOUTHWESTERLY FLOW WILL DEVELOP IN THE WAKE OF THE LOW PRESSURE SYSTEM BY THURSDAY...WHICH WILL CONFINE THUNDERSTORMS MAINLY TO THE HIGHER TERRAIN OF NORTHERN AND EASTERN AZ. A WARMING AND DRYING TREND IS ALSO EXPECTED LATE IN THE WEEK AND INTO EARLY NEXT WEEK AS THE MONSOON HIGH DRIFTS SOUTHWARD...GIVING WAY TO MORE OF A WESTERLY FLOW. GIVEN FAIRLY GOOD MODEL AGREEMENT...HAVE DECREASED POPS EVEN FURTHER FOR FRIDAY AND THROUGH THE UPCOMING WEEKEND. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SE ARIZONA THROUGH NOON AND THEN MOVE INTO THE PHOENIX AREA AFFECTING TERMINALS SOMETIME FROM LATE AFTERNOON THROUGH THE EVENING. WILL LIKELY ADD IN A TEMPO OR PREDOMINANT GROUP FOR THUNDERSTORMS ONCE WE HAVE A BETTER TIMEFRAME OF STORMS MOVING THROUGH THE AREA. HAVE FAIRLY HIGH CONFIDENCE IN AT LEAST BRIEF TIME...LESS THAN AN HOUR MOST LIKELY...OF MVFR CIGS/VSBYS DUE TO SHOWERS AND STORMS MOVING THROUGH THE METRO AREA. EXPECTING A BREAK IN THE RAIN FROM AROUND MID EVENING THROUGH MUCH OF THE OVERNIGHT...BUT CIGS AROUND 6-8K FEET SHOULD PERSIST. ANOTHER ROUND OF SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO IS EXPECTED AGAIN DURING THE DAYTIME WEDNESDAY. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON WITH A FAIRLY GOOD CHANCE OF AFFECTING BOTH KIPL AND KBLH AT LEAST FOR A BRIEF TIME. CHANCES FOR STORMS WILL DIMINISH BY EARLY EVENING WITH LINGERING CIGS AROUND 8K LIKELY LASTING JUST PAST MIDNIGHT. GRADUAL CLEARING IS EXPECTED BY SUNRISE WEDNESDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... FRIDAY THROUGH TUESDAY... MUCH DRIER AIR WILL HAVE FILTERED INTO THE DISTRICT FRIDAY...WITH MORE PREVALENT CLEAR SKIES AND LOWER HUMIDITIES OVER THE WEEKEND. THE BEST CHANCES FOR RAINFALL FRIDAY WILL BE OVER HIGHER TERRAIN OF GILA COUNTY AS SOME RESIDUAL MOISTURE LINGERS. WITH NEAR AVERAGE TEMPERATURES...AFTERNOON RELATIVE HUMIDITY VALUES FALLING INTO A 15-35 PERCENT RANGE FRIDAY WILL DRY TOWARDS A 10-25 PERCENT RANGE BY THE WEEKEND. OVERNIGHT RECOVERY WILL BE GOOD TO EXCELLENT. OUTSIDE OF ANY GUSTY THUNDERSTORM WINDS FRIDAY...TYPICAL LIGHT SUMMER WINDS WILL PREVAIL. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING AZZ020>028. CA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING CAZ030>033. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...MO/HIRSCH AVIATION....KUHLMAN FIRE WEATHER...MO
Hazardous weather outlook, Aug 12, 3:31 AM MST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 331 AM MST TUE AUG 12 2014 AZZ020>028-CAZ031>033-131230- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 331 AM MST TUE AUG 12 2014 /331 AM PDT TUE AUG 12 2014/ ...FLASH FLOOD WATCH IN EFFECT FROM NOON MST /NOON PDT/ TODAY THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE TODAY AND TONIGHT ACROSS THE REGION. SOME STORMS WILL PRODUCE VERY HEAVY RAINFALL...WHICH WILL LEAD TO FLOODING OF URBAN AREAS AND NORMALLY- DRY WASHES. A FLASH FLOOD WATCH IS IN EFFECT FROM NOON TODAY THROUGH WEDNESDAY MORNING. A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THREAT FOR FLOODING WILL PERSIST AT LEAST THROUGH WEDNESDAY MORNING. DRIER CONDITIONS ARE ANTICIPATED BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Aug 12, 3:00 PM MST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
300 PM MST TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM FLASH FLOOD LOST HORSE-KEYS VIEW JT 33.94N 116.21W
08/12/2014 RIVERSIDE CA PARK SERVICE
CHIEF RANGER REPORTS CLOSING SEVERAL PARK ROADS.
&&
EVENT NUMBER PSR1400182
WATERSSpecial weather statement, Aug 12, 3:22 PM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 322 PM MST TUE AUG 12 2014 AZZ023-028-122300- PINAL AZ-MARICOPA AZ- 322 PM MST TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 400 PM MST AT 313 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES SOUTH OF GOLD CANYON VILLAGE...MOVING WEST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... GOLD CANYON VILLAGE... ENCANTERA... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3324 11174 3347 11164 3334 11134 3317 11141 TIME...MOT...LOC 2222Z 110DEG 5KT 3329 11147 WATERS
Special weather statement, Aug 12, 4:01 PM MST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 401 PM MST TUE AUG 12 2014 AZZ023-028-122345- PINAL AZ-MARICOPA AZ- 401 PM MST TUE AUG 12 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 445 PM MST AT 356 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES EAST OF PHOENIX MESA GATEWAY AIRPORT... MOVING WEST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... AUGUSTA RANCH... QUEEN CREEK... PHOENIX MESA GATEWAY AIRPORT AND CHANDLER HEIGHTS... SUPERSTITION SPRINGS MALL... SEVILLE... SAN TAN VILLAGE MALL... GILBERT... GILBERT CITY HALL... FREESTONE PARK... TUMBLEWEED PARK AND CHANDLER CITY HALL... SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3318 11190 3343 11189 3339 11148 3321 11149 TIME...MOT...LOC 2302Z 092DEG 10KT 3330 11160 WATERS
Local storm report, Aug 12, 4:11 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
411 PM MST TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM DUST STORM 1 NNE QUEEN CREEK 33.25N 111.64W
08/12/2014 MARICOPA AZ TRAINED SPOTTER
VSBY LESS THAN O.13 MI.
&&
EVENT NUMBER PSR1400183
PSRLocal storm report, Aug 12, 4:13 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
413 PM MST TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HEAVY RAIN 5 ENE PHOENIX MESA GATE 33.34N 111.59W
08/12/2014 M0.50 INCH MARICOPA AZ TRAINED SPOTTER
MEASURED IN 20 MINUTES.
&&
EVENT NUMBER PSR1400184
PSRSpecial weather statement, Aug 12, 4:26 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
426 PM MST TUE AUG 12 2014
AZZ024-028-130015-
GILA AZ-PINAL AZ-MARICOPA AZ-
426 PM MST TUE AUG 12 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 515 PM MST
AT 416 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF SUPERIOR...MOVING WEST AT 25
MPH.
LOCALLY DENSE BLOWING DUST IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
QUEEN VALLEY...
FLORENCE JUNCTION...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.
LAT...LON 3324 11094 3324 11095 3295 11138 3305 11146
3351 11128 3331 11087
TIME...MOT...LOC 2326Z 111DEG 23KT 3324 11115
WATERSThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:06 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 13 min |
| Aug 11, 5:49 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 56 min |
| Aug 11, 6:06 PM MST | Areal Flood Advisory | PSR | Yuma | 114 min |
| Aug 11, 8:43 PM MST | Special Weather Statement | PSR | 47 min | |
| Aug 11, 8:45 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Aug 12, 1:25 AM MST | Special Weather Statement | PSR | La Paz | 35 min |
| Aug 12, 3:00 AM MST | Flash Flood Watch | PSR | 29 hr | |
| Aug 12, 3:08 AM MST | Areal Flood Advisory | PSR | Yuma | 112 min |
| Aug 12, 1:05 PM MST | Areal Flood Advisory | PSR | Gila, Maricopa | 115 min |
| Aug 12, 1:17 PM MST | Special Weather Statement | PSR | Gila | 43 min |
| Aug 12, 1:52 PM MST | Special Weather Statement | PSR | Pinal | 38 min |
| Aug 12, 3:04 PM MST | Areal Flood Advisory | PSR | Pinal | 116 min |
| Aug 12, 3:22 PM MST | Special Weather Statement | PSR | Pinal | 38 min |
| Aug 12, 3:48 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 117 min |
| Aug 12, 4:01 PM MST | Special Weather Statement | PSR | Pinal | 44 min |
| Aug 12, 4:06 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 54 min |
| Aug 12, 4:26 PM MST | Special Weather Statement | PSR | Pinal | 49 min |
| Aug 12, 4:47 PM MST | Areal Flood Advisory | PSR | Gila, Pinal | 118 min |
| Aug 12, 4:48 PM MST | Blowing Dust Advisory | PSR | 92 min | |
| Aug 12, 4:57 PM MST | Special Weather Statement | PSR | Maricopa | 48 min |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.